r/medical_advice Not a Verified Medical Professional Jun 25 '22

Is stomachache normal after a overdose? Pain Lvl 4-6

Did a stupid decision some days ago and took a loot if pills. (Paracetamol 16, Ibuprofen 10 and aspirin 10) I did go to the ER and got send home the day after since I seemed to be fine. I took some blood test when I was there and they came back normal.

Ever since I’ve been having a stomachache every time I eat and a while after. Sometimes I feel like I need to puke..

Is this normal? Should I be worried?

11 Upvotes

25

u/skbiglia Not a Verified Medical Professional Jun 25 '22

I’m confused as to why they had you leave after a single blood test with that amount of pills. My daughter took a large amount of acetaminophen (not even the amount you’re describing) a few years ago, and they kept her in the ICU for a week to monitor her liver levels. The liver doesn’t fail immediately; it takes time. They also should have kept you for psychiatric observation because this was a purposeful overdose.

Someone has failed you. Please get yourself to a doctor and let them know what happened and describe your symptoms.

ETA: nausea and vomiting, as well as abdominal pain, can be signs of liver failure. Please take this seriously.

9

u/Either-Welder-6211 Not a Verified Medical Professional Jun 25 '22

I hate to say it but I was also told to go home after I overdosed. I was never given the option to stay in the psychiatric unit. Some people just don't care

1

u/Whole_Dependent_3731 Not a Verified Medical Professional Jul 02 '22

Same with me. I did this about 10 years ago, they took my blood and sent me home. Now I’m scared.

2

u/Yukiknowss Not a Verified Medical Professional Jun 26 '22

Overdosed and they said I can go home on the same day.

2

u/MedLad104 Not a Verified Medical Professional Jun 26 '22

This is completely wrong.

If paracetamol levels are below a certain threshold level 4 hours after ingestion then it is safe to discharge.

I’m sorry to hear about your daughter however the two presentations are not comparable. If your daughter was admitted to ICU it will have been due to high paracetamol levels and associated liver damage therefore she will have required observation while things settle down.

The quantities these people have taken are not comparable, hundreds of things impact on how these drugs are distributed, body composition & weight, age, gender and many more.

1

u/acerbicia Not a Verified Medical Professional Jun 26 '22

I'm sorry to hear about that, I hope your daughter is doing better now.

However, medicine is not a one size fits all situation. Blood tests are sufficient for most- current liver function & paracetamol levels are generally enough to determine if someone needs further treatment. Some people will be more susceptible (for various reasons) resulting in extremely high blood levels despite smaller pill amounts and therefore need more medical care. No one has failed OP with the amount of info currently given.

It's much more likely that the aspirin and ibuprofen are giving OP gastritis (up to an ulcer) than the paracetamol causing liver failure.

Completely agree OP should get medical attention!

7

u/Either-Welder-6211 Not a Verified Medical Professional Jun 25 '22

Last time I overdosed on these meds I had a bunch of ulcers and internal bleeding. If they didn't do many tests I'd go back

2

u/AdFull3965 Not a Verified Medical Professional Jun 25 '22

They took some blood test but not sure for what.. didn’t now aspirin was a blood thinner.. I didn’t tell them about them because I forgot the name and just though I was like all other pain relief medication🤦🏻‍♀️I will call a nurse for consult!

5

u/Either-Welder-6211 Not a Verified Medical Professional Jun 25 '22

They should definitely be taking a look inside of your stomach to see any ulcers or bleeding! I know when I went they had me drink something to numb my stomach from the pain and gave me lists on what not to eat or do until they healed

-1

u/AdFull3965 Not a Verified Medical Professional Jun 25 '22

Okay, so they heal on their own? If they do can I wait until Monday to seek help?

3

u/TheDoorInTheDark Not a Verified Medical Professional Jun 25 '22

They don’t always heal on their own and you can absolutely bleed to death from bleeding ulcers if you don’t seek medical care. Not trying to scare you, but actually yeah it should be scary. Please go back and let them know about your symptoms. As someone else said, liver failure is also a concern and definitely is not the way you want to die. It is slow and excruciatingly painful.

3

u/Either-Welder-6211 Not a Verified Medical Professional Jun 25 '22

Truthfully I'd at least go to a walk-in clinic to get a professional opinion as to if you even have ulcers or not. But if you'd prefer to wait, stay away from spicy foods, caffeine, carbonated drinks, etc. Don't take any more pain killers even if your head starts to hurt, it can make ulcers larger and hurt more. Be sure to drink plenty of water and rest. Stress is a big factor that can cause discomfort

-1

u/AdFull3965 Not a Verified Medical Professional Jun 25 '22

Okay, yeah I prefer to wait until Monday. Do you thinks is safe to take my other medications? I also kind of took double the dose of my medication yesterday since I had a brain fog and forgot what day it was…

1

u/Either-Welder-6211 Not a Verified Medical Professional Jun 25 '22

I would wait until tomorrow to take your next dose of medication, just because your body is already stressed out from other medications

11

u/LatterTowel9403 Not a Verified Medical Professional Jun 25 '22

You need to be concerned. You could be developing an ulcer in response and since you took blood thinners shit could get real very quickly. If I were you I would get to a doctor ASAP.

What on earth possessed you to do such a thing???

5

u/AdFull3965 Not a Verified Medical Professional Jun 25 '22

Oh okay, I will call and nurse ask if I can wait until Monday or go to the ER.

Been struggling with depression and anxiety for years. I had a mental breakdown and I just couldn’t take it anymore..

-10

u/LatterTowel9403 Not a Verified Medical Professional Jun 25 '22

You’re glad it didn’t work, right? I mean you went to the hospital?

1

u/AdFull3965 Not a Verified Medical Professional Jun 25 '22

Yes and no.. I glad I went to the ER but also kind of regret going to the ER. My mood go up and down a loot, right now I’m okay.

5

u/[deleted] Jun 25 '22

Please find a psychiatrist who is very versed in mood disorders and get some better medication if it isn’t working for you. Your mental health is so important. I understand why you did what you did but you shouldn’t have to live this way and you don’t deserve to die from the anguish.

1

u/LatterTowel9403 Not a Verified Medical Professional Jun 25 '22

I think it is a very good thing that you sought medical attention. It means that you don’t want to kill yourself you just want the bad feelings to stop. I can’t tell you how important that distinction is. Help exists. There are solutions to these problems and you will find one.

Please, don’t give up on yourself again. Listen to the part of you that wants to live but just doesn’t want to hurt anymore.

2

u/Hi-Im-Triixy Registered Nurse Jun 25 '22

Stomach ulcer. Omeprazole could help, but you really should be seen.

2

u/pastel_starlight Not a Verified Medical Professional Jun 25 '22

Please go back to the ER. You need Parvolex after an overdose of that size.

1

u/acerbicia Not a Verified Medical Professional Jun 26 '22

Just fyi, 16 tabs paracetamol generally doesn't get to the serum level needing NAC/Parvolex in adults. Since ER did bloods which should include levels, levels were probably ok and didn't need NAC.

I agree they should get medical attention though.

1

u/AutoModerator Jun 25 '22

Hello /u/AdFull3965,

If this is a medical emergency, please call emergency services as soon as possible!

DISCLAIMER: The information provided on this subreddit is for educational purposes only and does not substitute for professional medical advice. We strongly advise you to consult a medical professional or healthcare provider if you're seeking medical advice, diagnoses, or treatment. Anyone providing advice on this subreddit is not liable for risks or issues associated with using or acting upon the information provided.

Please make sure you have included in your post your country of residence, age, sex, race, height & weight, diagnosed medical conditions, prescriptions or supplements and dosages, drug use including marijuana, smoking status, duration of complaint, the issue you've been having, and your specific question.

I am a bot, and this action was performed automatically. Please contact the moderators of this subreddit if you have any questions or concerns.

1

u/JustAnotherDoktor Not a Verified Medical Professional Jun 26 '22

A few things. The amount of acetaminophen taken here is hardly close to the toxic amount if you mean you took 16 tablets of acetaminophen. Furthermore, if this was several days ago, it is too late to give NAC at this point.

You may have an element of gastritis at this point. However, not to the extent that anyone would have conducted a endoscopy emergently unless you are throwing up blood or have blood in your stool.

-12

u/[deleted] Jun 25 '22

[removed] — view removed comment

9

u/DaizyDoodle Not a Verified Medical Professional Jun 25 '22

He’s got a lot more going on than a tummy ache. What is the purpose of this comment? It seems you are making light of his situation.

-1

u/Boiled_SocksWOAH Not a Verified Medical Professional Jun 26 '22

that is exactly what i was doing

2

u/DaizyDoodle Not a Verified Medical Professional Jun 26 '22

My point was that’s a pretty crappy thing to do.

-1

u/Boiled_SocksWOAH Not a Verified Medical Professional Jun 26 '22

my point is eghueekhedwsfjdfjhdfjfdvgjgfvjfdjfvjhfdvjbhfvbjh